Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 55, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Dec 15, 2016, 3:33 AM CST. It took effect at Dec 15, 2016, 6:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2016, 3:33 AM CST (09:33 UTC)
- In effect from
- Dec 15, 2016, 6:00 AM CST
- Expired
- Dec 15, 2016, 3:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
247 WHUS74 KBRO 150933 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 333 AM CST THU DEC 15 2016 ...HAZARDOUS MARINE CONDITIONS EXPECTED TODAY... .STRONG SURFACE HIGH PRESSURE OVER THE CENTRAL PLAINS WILL INTERACT WITH WEAK COASTAL LOW PRESSURE OVER THE SOUTH TEXAS GULF COAST. THIS WILL LED TO STRONG WINDS AND OCCASIONAL HIGHER SEAS. GMZ150-155-170-175-151745- /O.NEW.KBRO.SC.Y.0055.161215T1200Z-161215T2100Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 333 AM CST THU DEC 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES/SEAS...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 69
1 follow-up statement
774 WHUS74 KBRO 151748 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1148 AM CST THU DEC 15 2016 ...HAZARDOUS MARINE CONDITIONS CONTINUING THIS AFTERNOON... .STRONG SURFACE HIGH PRESSURE OVER THE CENTRAL PLAINS WILL INTERACT WITH WEAK COASTAL LOW PRESSURE OVER THE SOUTH TEXAS GULF COAST. THIS WILL LEAD TO STRONG WINDS AND OCCASIONAL HIGHER SEAS. GMZ150-155-170-175-152100- /O.CON.KBRO.SC.Y.0055.000000T0000Z-161215T2100Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1148 AM CST THU DEC 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 12:07 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Dec 15, 12:07 AM CST, 3 hours 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service BROWNSVILLE TX 1207 AM CST Thu Dec 15 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Lowering cigs are expected through the overnight hours as conditions deteriorate with increasing low level moisture. Visbys will slowly drop through the night as well. By Thursday afternoon...850 to 700 mb winds will become more southerly and lower level moisture will increase bringing thick cloud cover and light rain or drizzle. Add a gust at Brownsville with the anticipated surge of north/northeast flow after mid morning, then dropped back a few knots after sunset. && .PREV DISCUSSION... /issued 555 PM CST Wed Dec 14 2016/ DISCUSSION...Updated for latest /00Z/ aviation discussion below. AVIATION...The big picture forecast is straightforward but the devil is in the details. Glancing blow from the polar-based airmass headed through the midwest and toward the U.S. east coast overnight and Thursday will bring a surge of somewhat gusty north wind and cooler temperatures at the surface, while easterly, then southerly flow just off the surface provides an overrunning surface on which moisture will pool and allow IFR to low MVFR ceilings to dominate. As is typical in these types of air masses, a hint of very low level vertical motion supports drizzle and perhaps some light rain, each which would nudge visibility down to MVFR and perhaps a period of IFR mainly Thursday afternoon. For this evening, the trick is timing when the low MVFR ceilings take hold everywhere, and when/if IFR ceilings "sag" in. A hole in the clouds briefly over McAllen, but has since filled in with medium level (2300 feet) MVFR ceilings. Meanwhile, Harlingen held at 1200 feet and Brownsville was at 2000 feet but flirting with low MVFR/high IFR as I wrote this. Based on evening climatology and a slow oozing of the cooler air on northerly flow, sagged ceilings everywhere to IFR by midnight and held through the night, with some fuzzy MVFR mist as well. For Thursday, GFS model soundings were pretty solid on a 1200 foot deck just about everywhere, but with any drizzle combined with the better overrunning pattern even afternoon ceilings could dip back to IFR. As for wind? Would not surprise to see a few 20+ knot gusts especially from Harlingen to Brownsville. Harlingen traditionally hits this first so added to the daytime TAF periods on Thursday, and may have to add Brownsville with later forecast data. 52/BSG PREV DISCUSSION... /issued 305 PM CST Wed Dec 14 2016/ SHORT TERM (Tonight through Thursday Night): A weak and shallow cold front moved southward through Deep South Texas this morning and shifted light winds to the north/northeast early this afternoon. Skies across the area have been mostly overcast with a stratus deck from 1000 to 1500 feet, however, visible satellite imagery shows some gradual clearing along and east of Highway 69C. Temperatures will likely only rise a couple more degrees with the lower sun angle and lack of sunlight left in the day. Tonight, forecast soundings show continued low clouds with moisture trapped from the surface to around 850mb and a very dry layer on top. Some lowered visibilities are possible early morning, but cloud cover will make it difficult for any widespread fog to develop. Tomorrow, haven't made many changes to PoPs as guidance still shows a chance of light rain all day tomorrow with a bit of an overrunning pattern. In the afternoon, high pressure will move southeastward into the Central US and tighten the pressure gradient along the Texas coast. Winds may be gusty along the coast, but most of the impacts will be over the marine areas where winds may reach 20 to 25 knots. LONG TERM (Friday through Wednesday): Large roller-coaster ride coming for the weather as records highs and lows are threatened. Friday and Saturday drier air moves in from the west. Morning cloud cover will erode quicker than previous days from east to west, allowing highs to jump into the upper 70s and lower 80s. H8 temperatures will also rise, reaching an almost unheard of lower 20c range on saturday. Combine that with more dry air, and highs will jump into the upper 80s and lower 90s. MFE will threaten a daily record at 92, which will put it into the top 10 warmest December days all-time. And then the bottom falls out. The next arctic front is poised to barrel through the region Saturday night. Models are bringing the front through a bit quicker, so most overnight lows will fall ingot he 40s by sunrise. Actual high temperatures will occur around midnight, with daytime temperatures hovering or slowly falling through the 40s. Lows Saturday night will fall further into the 30s, with possible freezing temperatures for the northern ranchlands. Records lower for the 19th were set with a massive arctic outbreak in 1996, while this year's outbreak will remain a good 10 degrees above those record lows. Breezy conditions will still be ongoing Monday morning, with forecast wind chill values in the low to mid 20s around dawn. Models show the main core of the surface high deflecting into the Ohio Valley, with a weak coastal trough wrapping up just offshore. skies will remain mostly cloudy through midweek, with light rain and drizzle continuing for the coastal counties. MARINE: Tonight through Thursday Night: Light to moderate winds and low seas can be expected tonight across the marine areas. With the pressure gradient tightening overnight and into Thursday morning, winds will increase to 15 to 20 knots across the Gulf Waters through the afternoon. Small Craft Advisories may be needed. Friday through Sunday: Conditions will become more agitated this weekend. By Saturday, pressure gradient ahead of the approaching front will ramp southerly flow up to around 20 knots for the Gulf Waters. Small Craft advisories may be needed during the afternoon hours for all zones. Conditions briefly relax before the main blast from the arctic from arrives around dawn Sunday. Models still noting strong north winds around 25 knots with significantly higher gusts in its wake for all of Sunday. Advisories are a given, but also right on the edge of Gale conditions for strongest gusts Sunday afternoon. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 69/60
Hazardous weather outlook, Dec 14, 4:14 PM CST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 414 PM CST WED DEC 14 2016 TXZ251-254>257-152215- KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 414 PM CST WED DEC 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL COUNTIES OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AT THE BEACHES: RIP CURRENT RISK MAY INCREASE TO HIGH ON SOUTH PADRE ISLAND WITH SURF WAVES BUILDING TO 3 TO 5 FEET...INCREASING DANGER FOR POOR TO AVERAGE SWIMMERS. SATURDAY TO SUNDAY EVERYWHERE: THE FEELS LIKE TEMPERATURE WILL PLUNGE FROM THE LOW TO MID 90S SATURDAY AFTERNOON TO THE UPPER 30S TO LOWER 40S SUNDAY AFTERNOON. PERSONS OUTDOORS...PARTICULARLY THOSE WITHOUT THE MEANS TO WEAR MULTIPLE LAYERS OF CLOTHING ON SUNDAY...COULD BE AT SOME HEALTH RISK. MONDAY EVERYWHERE: THE FEELS LIKE TEMPERATURE WILL FALL INTO THE UPPER 20S TO LOWER 30S FOR THE MORNING DRIVE AND SCHOOL BUS RIDE...AND REMAIN IN THE 30S THROUGH THE DAY AND NIGHT. PERSONS EXPOSED TO THE COLD WITHOUT THE PROPER LAYERS OF CLOTHING COULD BE AT SOME HEALTH RISK. SUNDAY THROUGH MONDAY AT THE BEACHES: STRONG NORTH TO NORTHEAST FLOW OVER THE WESTERN GULF WILL CREATE ROUGH AND CONFUSED SURF...AND SWELLS WILL PUSH WATER UP TO THE DUNES MAINLY AT HIGH TIDE ESPECIALLY WHERE THE BEACHES ARE THIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>250-252-253-152215- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 414 PM CST WED DEC 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND PORTIONS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SATURDAY TO SUNDAY: THE FEELS LIKE TEMPERATURE WILL PLUNGE FROM THE MID 90S SATURDAY AFTERNOON TO THE UPPER 30S TO MID 40S SUNDAY AFTERNOON. PERSONS OUTDOORS...PARTICULARLY THOSE WITHOUT THE MEANS TO WEAR MULTIPLE LAYERS OF CLOTHING ON SUNDAY...COULD BE AT SOME HEALTH RISK FROM THE SHARP CHANGE. MONDAY: THE FEELS LIKE TEMPERATURE WILL FALL INTO THE UPPER 20S TO LOWER 30S FOR THE MORNING DRIVE AND SCHOOL BUS RIDE...AND REMAIN IN THE 30S THROUGH THE DAY AND NIGHT. PERSONS EXPOSED TO THE COLD WITHOUT THE PROPER LAYERS OF CLOTHING COULD BE AT SOME HEALTH RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-152215- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 414 PM CST WED DEC 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT MAY NEED TO EXERCISE CAUTION LATE TONIGHT FOR WINDS INCREASING TO NEAR 20 KNOTS...POSSIBLY HIGHER IN GUSTS...AND SEAS BUILDING ABOVE 5 FEET ACROSS THE GULF WATERS MAINLY NORTH OF PORT MANSFIELD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY: SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE GULF WATERS FOR WINDS NEAR 20 KNOTS AND SEAS UP TO 6 FEET. SATURDAY AND SATURDAY EVENING: SMALL CRAFT ADVISORIES ARE POSSIBLE FOR WINDS 20 KNOTS AND GUSTY AND SEAS BUILDING TO NEAR 7 FEET IN THE GULF BEYOND 20 NAUTICAL MILES OUT...AND FOR SIMILAR WINDS ACROSS THE LAGUNA MADRE. SUNDAY THROUGH TUESDAY...GALE FORCE WIND GUSTS AND ROUGH AND DANGEROUS SEAS ABOVE 12 FEET ARE LIKELY THROUGH SUNDAY NIGHT. SMALL CRAFT ADVISORIES FOR 20 TO 25 KNOT WINDS AND HAZARDOUS SEAS ABOVE 7 FEET ARE LIKELY MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 52/BSG
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.